Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 91, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 13, 2012, 4:32 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2012, 4:32 AM EDT (08:32 UTC)
- Expired
- Sep 13, 2012, 10:12 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
401 WHUS73 KAPX 130832 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 432 AM EDT THU SEP 13 2012 LMZ345-346-131600- /O.NEW.KAPX.SC.Y.0091.120913T0832Z-120913T1600Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 432 AM EDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
052 WHUS73 KAPX 131412 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1012 AM EDT THU SEP 13 2012 LMZ345-346-131515- /O.CAN.KAPX.SC.Y.0091.000000T0000Z-120913T1600Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1012 AM EDT THU SEP 13 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 12:02 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Sep 13, 12:02 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1202 AM EDT THU SEP 13 2012 .SYNOPSIS... ISSUED AT 346 PM EDT WED SEP 12 2012 BREEZY SOUTHWEST WINDS...AND WARM TEMPERATURES WILL END TODAY. A COLD FRONT WILL SLOWLY SAG THROUGH THE REGION TONIGHT. THIS FRONT WILL DROP TEMPERATURES TO END THE WEEK...AS WELL AS INTRODUCE A CHANCE OF RAIN THURSDAY INTO FRIDAY. PRECIPITATION AMOUNTS WILL BE FAIRLY LIGHT. HIGH PRESSURE WILL THEN SLIDE ACROSS THE GREAT LAKES THIS WEEKEND...WITH IMPROVING WEATHER. TEMPERATURES ARE EXPECTED TO REBOUND TO AROUND NORMAL SUNDAY AND MONDAY...BEFORE THE NEXT COLD FRONT ARRIVES WITH MORE RAIN CHANCES BY MONDAY NIGHT. && .UPDATE... ISSUED AT 1017 PM EDT WED SEP 12 2012 COLD FRONT IS NEAR AN MBL-HARRISVILLE LINE. POST-FRONTAL RAIN IS WIDESPREAD IN CENTRAL UPPER MI AND NE WI...AND LEAD RADAR RETURNS ARE JUST EDGING TOWARD WESTERN CHIP/MACK COUNTIES. HOWEVER... TEMP/DEW PT SPREADS REMAIN RATHER HIGH (20F AT ERY...27F AT ISQ)...INDICATIVE OF DRY LOW-LEVEL AIR THAT WILL NEED TO BE OVERCOME. HAVE VERY SLIGHTLY ACCELERATED THE EASTWARD PROGRESSION OF POPS INTO NORTHERN/WESTERN SECTIONS OF THE FORECAST AREA. OTHERWISE THE FORECAST STILL LOOKS IN GOOD SHAPE. UPDATE ISSUED AT 736 PM EDT WED SEP 12 2012 COLD FRONT EVIDENT ON RADAR AS A FINELINE THAT STRETCHES FROM HILLMAN TO KALKASKA. (SADLY...NO BIG BLUE BARBED LINE WAS OBSERVED IN THE SKY AS THE FRONT PASSED OUR OFFICE). ABUNDANT (BUT RELATIVELY THIN) CIRROSTRATUS COVERING MOST OF NORTHERN MI...SE SECTIONS EXCEPTED. NICE WEDGE OF POST-FRONTAL DRY AIR...WITH DEW POINTS IN THE 30S IN CENTRAL UPPER MI (ISQ BRIEFLY WENT INTO THE 20S). THAT WILL SLOW THE EASTWARD PROGRESSION OF UPSTREAM PRECIP. NO MAJOR CHANGES TO THE FORECAST AS OF YET...THOUGH CLOUD COVER HAS BEEN TWEAKED. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 346 PM EDT WED SEP 12 2012 QUIET THROUGH MUCH OF THE NIGHT...BUT WITH INCREASING FORECAST ISSUES IN THE FORM OF RAIN COVERAGE AS WE HEAD INTO THURSDAY. EARLY AFTERNOON ANALYSIS SHOWS QUITE THE NICE DAY UNDERWAY ALL THROUGHOUT NORTHERN MICHIGAN...WITH BROAD DEEP LAYER SOUTHWEST FLOW REGIME WELL IN PLACE...ON THE BACK SIDE OF LOW/MID LEVEL RIDGING EXTENDING FROM THE OHIO VALLEY INTO THE NORTHEAST. DEEP MIXING INTO A VERY WARM AIRMASS (H85 TEMP +17 ON THE 12Z APX RAOB!) HAS RESULTED IN SKYROCKETING TEMPS WELL INTO THE 80S...WHILE UPSTREAM...A WEAK AND DRY COLD FRONT IS NOTED CROSSING INTO THE EASTERN U.P. AS OF 19Z. OF MUCH BIGGER INTEREST IS THE PRESENCE OF DEEP UPPER TROUGHING NEARING HUDSON BAY...WITH A PRONOUNCED SECONDARY VORT DIVING SOUTHWARD THROUGH MONTANA AND A THIRD ADVANCING SOUTHEASTWARD THROUGH NORTHERN ALBERTA IN THE HEELS OF STRONG 120+ KT JET ACROSS MUCH OF WESTERN CANADA. RADAR MOSAIC ACROSS THE COUNTRY SHOWS AN ELONGATED AXIS OF RAIN STRETCHING FROM EASTERN COLORADO INTO THE WESTERN LAKES... COURTESY OF TIGHTENING MID LEVEL FRONTOGENETIC RESPONSE ACROSS THAT AREA...AUGMENTED BY A RATHER ROBUST CORE RIGHT ENTRANCE REGION JET FORCING OVER-TOPPING THE WARM SIDE OF THE FGEN CIRCULATION. HEADING INTO TONIGHT...THE AFOREMENTIONED SURFACE COLD FRONT IS EXPECTED TO GRADUALLY SLIP THROUGH THE CWA...BUT WITH LITTLE FANFARE OTHER THAN A WIND SHIFT TO THE NORTH. ALL THE WHILE...THE ABOVE- MENTIONED UPPER VORTS ARE PROGGED TO AMPLIFY INTO THE UPPER MIDWEST BY 12Z...ONLY FURTHER AIDING THE LOW/MID LEVEL FGEN RESPONSE AND HELPING EXPAND THE EXISTING AXIS OF RAIN NORTH/EAST WITH TIME. STILL...GIVEN VERY DRY AIRMASS ALREADY IN PLACE AHEAD OF THIS FEATURE...SUSPECT IT WILL TAKE QUITE SOME TIME FOR MEASURABLE RAINS TO WORK INTO THE EASTERN U.P...AND WILL SLOW ARRIVAL TIME...IN LINE WITH LATEST RADAR TRENDS. AS WE HEAD INTO THURSDAY...THE SHARP BAND OF FGEN/JET FORCING IS EXPECTED TO WORK INTO MUCH OF THE CWA FROM LATE MORNING INTO THE AFTERNOON (AGAIN...WITH A BIT SLOWER TREND THAN EARLIER PROGGED). THIS SHOULD HELP SET UP A PERIOD OF MAINLY LIGHT RAIN FOR MANY AREAS...SAVE FOR THE FAR EASTERN COUNTIES WHERE IT MAY TAKE UNTIL 21Z OR LATER FOR ANY MEASURABLE PRECIP TO ARRIVE. THICKENING CLOUDS AND A STARKLY COOLER AIRMASS ALOFT WILL HELP HOLD TEMPS DOWN SIGNIFICANTLY FROM TODAY'S NUMBERS...WITH ANY RAIN ONLY HELPING MAKE FOR A CHILLIER DAY. WILL TREND GOING NUMBERS DOWN A SOLID 5 DEGREES IN MANY AREAS...IN LINE WITH CURRENT READINGS THROUGHOUT MUCH OF THE CENTRAL PLAINS BENEATH ONGOING RAIN/CLOUD SHIELD. THE EXCEPTION WILL PROBABLY BE EASTERN COUNTIES...WHERE FILTERED SUNSHINE MAY ALLOW HIGHS TO WARM INTO THE LOWER 70S FOR A TIME. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 346 PM EDT WED SEP 12 2012 LOWER AMPLITUDE 4-WAVE PATTERN IN PLACE AROUND THE NRN HEMISPHERE TO START THIS FORECAST CYCLE...WITH ONE TROUGH AXIS SITUATED ACROSS THE EASTERN CONUS. 4-WAVE PATTERN FORECAST TO REMAIN INTACT THROUGH THE UPCOMING SEVEN DAYS. BUT...FLOW BECOMES MUCH MORE AMPLIFIED/BLOCKY IN TIME WITH SHARP RIDGING DEVELOPING ALONG THE WEST COAST AND DOWNSTREAM TROUGHINESS ACROSS THE CONUS. THIS WOULD OPEN THE DOOR TO AN INTRUSION OF COLDER AIR INTO THE NRN PLAINS/GREAT LAKES THROUGH NEXT WEEK...WITH TEMPS PERHAPS 10 TO 15 DEGREES BELOW NORMAL (SOME PLACES NOT GETTING OUT OF THE 50S PERHAPS?). UNTIL THEN...MORE IMMEDIATE FORECAST CONCERNS CROP-UP FOR THE END OF THIS WEEK INTO THE WEEKEND. STRONG STACKED LOW PRESSURE SYSTEM NOW ADVANCING THROUGH HUDSON BAY TODAY...BUT WITH ANOTHER PULSE OF JET ENERGY DUMPING INTO THE BACKSIDE OF THE UPPER TROUGH ACROSS WESTERN CANADA. EARLIER FORECAST EXPECTATIONS WERE FOR THIS NEXT IMPULSE TO DIG OUT A DECENT CUT-OFF LOW OVER THE GREAT LAKES FRIDAY INTO SATURDAY...LEADING TO COUPLE DAYS WITH RATHER DAMP/COOL CONDITIONS. HOWEVER...MEDIUM RANGE GUIDANCE HAS BACKED AWAY FROM THAT IDEA TOWARD A MUCH MORE PROGRESSIVE WAVE ADVANCING THROUGH THE GREAT LAKES FRIDAY...GONE BY SATURDAY...WITH HIGH PRESSURE BUILDING BACK INTO THE REGION FOR THE WEEKEND. OVERNIGHT FORECAST WAS ADJUSTED IN THIS DIRECTION TO GO WITH A DRY (AND WARMER) WEEKEND. THURSDAY NIGHT THROUGH FRIDAY...DIGGING SHORT WAVE/ASSOCIATED UPPER JET ENERGY EXPECTED TO CARVE OUT A PSEUDO-CLOSED CIRCULATION OVER THE GREAT LAKES DURING THIS TIME...BEFORE PROGRESSING OUT OF THE REGION FRIDAY (A SIGNIFICANT CHANGE FROM THIS TIME YESTERDAY). ENTRANCE REGION UPPER JET FORCING/MID LEVEL F-GEN RESPONSE STILL LOOKING TO DRIVE A NARROW CORRIDOR OF PRECIP THROUGH THE REGION...WELL BEHIND THE SFC COLD FRONT...THURSDAY THROUGH THURSDAY NIGHT...WITH BULK OF PRECIP EXITING THE REGION BY FRIDAY MORNING. GIVEN THE STRONG UPPER JET DIGGING INTO THE REGION...A SLOWER SOLUTION IS PROBABLY BETTER AND HAVE THUS SLOWED THE PROGRESS OF RAIN JUST A TAD...KEEPING LIKELY POPS IN THE FAR EASTERN COUNTIES THROUGH THE NIGHT. AND GIVEN THE FAIRLY COOL AIR OVERSPREADING THE REGION (+4C AT 850MB) SOME LIGHT LAKE EFFECT RAIN SHOWERS ALSO A POSSIBILITY OVER THE NW FLOW LAKE EFFECT AREAS...LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. THEN...LARGE EXPANSE OF HIGH PRESSURE STARTS TO REBUILD OVER THE REGION DURING THE DAY FRIDAY. HOWEVER...SHALLOW DAYTIME INSTABILITY WILL LIKELY LEAD TO A PERIOD OF MOSTLY CLOUDY SKIES OVER MOST AREAS FRIDAY...BEFORE THINNING OUT TO CLEAR TO PARTLY CLOUDY SKIES FRIDAY NIGHT. SATURDAY AND SUNDAY...ONE MORE NICE STRETCH OF WEEKEND WEATHER ON TAP AS ANOTHER LARGE EXPANSE OF HIGH PRESSURE AND ASSOCIATED DRY AIR BUILDS FROM THE PLAINS INTO THE GREAT LAKES. DAYTIME TEMPS WILL REBOUND TO THE MIDDLE 60S TO LOWER 70S SATURDAY AND LOWER TO MIDDLE 70S ON SUNDAY...AS SW RETURN FLOW RE-ESTABLISHES ON THE BACKSIDE OF THE HIGH. NIGHTTIME TEMPS WILL BE COOL HOWEVER...WITH MAINLY CLEAR SKIES AND LIGHT WINDS...ESPECIALLY SATURDAY MORNING WHERE SOME INLAND LOWS IN THE UPPER 30S ARE POSSIBLE. MONDAY THROUGH WEDNESDAY...AS MENTIONED ABOVE...TRANSITION TO A COOLER PATTERN BEGINS LONG WAVE TROUGHING DEEPENS ACROSS THE CONUS AS POCKET OF COOLER AIR DESCENDS THROUGH CANADA AND INTO THE UPPER MIDWEST/GREAT LAKES...LATE MONDAY THROUGH WEDNESDAY. AS THIS OCCURS...GUIDANCE SUGGESTS ANOTHER CUTOFF LOW FEATURE DEVELOPING OVER THE STATE LATE MONDAY AND LINGERING THROUGH WEDNESDAY... BRINGING A PERIOD OF COOL/DAMP WEATHER TO THE REGION. OF COURSE...WE KNOW HOW THE LAST FORECAST CUTOFF LOW PANNED OUT IN THE GUIDANCE AND WILL KEEP POPS ON THE CHANCY SIDE FOR NOW STARTING LATE MONDAY AND PERSISTING THROUGH WEDNESDAY. TEMPS WILL MAKE A RUN AT THE 70S MONDAY BEFORE FROPA...BUT DROP OFF TO THE MIDDLE 50S TO LOWER 60S FOR TUESDAY AND WEDNESDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT) ISSUED AT 1159 PM EDT WED SEP 12 2012 MAINLY VFR. -RA AT TIMES THURSDAY. MVFR CIGS AT APN LATE THURSDAY EVENING. COLD FRONT MAKING SLOW PROGRESS SOUTHWARD TOWARD CENTRAL LOWER MI. THE FRONT WILL STALL ON THURSDAY...AS WEAK LOW PRESSURE MOVES ALONG IT...THEN KICK SE AGAIN THURSDAY NIGHT. POST-FRONTAL RAIN BAND WILL MOVE ACROSS NORTHERN LOWER MI THURSDAY. CIGS AND VSBYS SHOULD STAY PRIMARILY VFR...WITH ONLY LIGHT PRECIP EXPECTED. A LIGHT W TO NW BREEZE ON THURSDAY. CIGS WILL LOWER AT APN THURSDAY EVENING WITH LINGERING LOW LEVEL MOISTURE AND INCREASINGLY COOL AIR CROSSING NORTHERN LAKE HURON. && .MARINE... ISSUED AT 346 PM EDT WED SEP 12 2012 ONGOING SOUTHWEST GUSTY WINDS WILL GRADUALLY COME TO AN END THROUGH THE EARLY EVENING HOURS...AS A COLD FRONT WORKS ACROSS THE AREA. SMALL CRAFT ADVISORIES WILL CONTINUE FOR A NUMBER OF NEARSHORE ZONES UNTIL THAT TIME (ROUGHLY 00Z). THEREAFTER...COULD SEE A PERIOD OF MORE ROBUST NORTHERLY WINDS DEVELOP SOUTH OF GRAND TRAVERSE LIGHT FOR A TIME LATER TONIGHT AS THE GRADIENT TIGHTENS OVER THAT AREA. THOSE WINDS WILL FADE INTO THURSDAY MORNING...WITH AN OVERALL TREND TOWARD LOW WINDS (UNDER 15 KNOTS) EXPECTED FROM THURSDAY AFTERNOON INTO SATURDAY...COURTESY OF HIGH PRESSURE ARRIVING ACROSS THE WATERS. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ SYNOPSIS...JH SHORT TERM...LAWRENCE LONG TERM...ADAM AVIATION...JZ MARINE...LAWRENCE
Hazardous weather outlook, Sep 12, 8:01 PM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 801 PM EDT WED SEP 12 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 131200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 801 PM EDT WED SEP 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEK. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) LAWRENCE/JZ
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.